MAUDE Adverse Event Report: AV-TEMECULA-CT RX ACCULINK CAROTID STENT SYSTEM

AV-TEMECULA-CT RX ACCULINK CAROTID STENT SYSTEM
Catalog Number 1011344-30
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other incidents.The investigation determined that the reported difficulties were due to case circumstances.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.The emboshield nav6 referenced is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat a moderately tortuous and mildly calcified right carotid artery.A 190 cm emboshield nav6 embolic protection system (eps) was used along with a 7-10 x 30 mm acculink ii self-expanding stent system.The devices did not meet any resistance during advancement.The stent was implanted and a 4.0 x 30 mm and a 5.0 x 20 mm viatrac balloon dilatation catheter were used for pre and post-dilatation.However, during an attempt to retrieve the filtration element, it became caught with the distal part of the stent and there were several unsuccessful attempts to remove the filtration element.Then, the filtration element inadvertently explanted the stent and both devices were inadvertently removed as a single unit.The stent could not be located and it was not in the trash can.Fluoroscopy and x-ray were also done; however, the stent was not found inside the anatomy either.Additionally, the stent was not found in the guide wire filter of the emboshield nav6 device.Therefore, another unspecified emboshield nav6 eps and an acculink stent were used to successfully complete the procedure.There was a clinically significant delay in the procedure; however, the patient was stable.No additional information was provided.

Brand Name
RX ACCULINK CAROTID STENT SYSTEM
Common Device Name
CAROTID STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7801057
Report Number2024168-2018-06403
Device Sequence Number11202058
Product Code NIM
UDI-Device Identifier08717648076381
UDI-Public08717648076381
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Catalogue Number1011344-30
Device Lot Number8040561
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2018
Initial Report FDA Received Date08/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FILTER: EMBOSHIELD NAV6
Patient Age81 YR
Patient Weight98